Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Feb 23, 2019, 5:41 PM CST for Chester County, Hardeman County, Madison County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 5:41 PM CST (23:41 UTC)
- Expired
- Feb 23, 2019, 6:15 PM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chester County, TN, Hardeman County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 5:50 PM CST | FUNNEL CLOUD | 2 Se Toone, TN | FUNNEL CLOUD REPORTED NEAR INTERSECTION OF HIGHWAYS 18 AND 138. |
| Feb 23, 6:02 PM CST | FUNNEL CLOUD | 1 N Silerton, TN | FUNNEL CLOUD OBSERVED NEAR SILERTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
567
WFUS54 KMEG 232341
TORMEG
TNC023-069-113-240015-
/O.NEW.KMEG.TO.W.0006.190223T2341Z-190224T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
541 PM CST SAT FEB 23 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Hardeman County in western Tennessee...
South central Madison County in western Tennessee...
Southwestern Chester County in western Tennessee...
* Until 615 PM CST.
* At 541 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located near Bolivar, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bolivar, Chickasaw State Forest, Chickasaw State Park, Silerton,
Cloverport, Toone, Medon, Pine Top, Parkburg, Uptonville, Deanburg,
Teague and Shandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3524 8905 3543 8907 3554 8873 3530 8874
TIME...MOT...LOC 2341Z 237DEG 48KT 3532 8901
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
497
WWUS54 KMEG 232355
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
555 PM CST SAT FEB 23 2019
TNC113-240005-
/O.CAN.KMEG.TO.W.0006.000000T0000Z-190224T0015Z/
Madison TN-
555 PM CST SAT FEB 23 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL MADISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CST for western
Tennessee.
LAT...LON 3530 8874 3529 8892 3543 8891 3543 8881
3546 8873
TIME...MOT...LOC 2355Z 237DEG 48KT 3542 8882
$$
TNC023-069-240015-
/O.CON.KMEG.TO.W.0006.000000T0000Z-190224T0015Z/
Hardeman TN-Chester TN-
555 PM CST SAT FEB 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN HARDEMAN AND SOUTHWESTERN CHESTER COUNTIES...
At 555 PM CST, doppler radar indicated a severe thunderstorm
producing a tornado was located over Chickasaw State Park, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Chickasaw State Park, Chickasaw State Forest, Silerton, Deanburg and
Pine Top.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3530 8874 3529 8892 3543 8891 3543 8881
3546 8873
TIME...MOT...LOC 2355Z 237DEG 48KT 3542 8882
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$002
WWUS54 KMEG 240010 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
610 PM CST SAT FEB 23 2019
TNC023-069-240020-
/O.EXP.KMEG.TO.W.0006.000000T0000Z-190224T0015Z/
Hardeman TN-Chester TN-
610 PM CST SAT FEB 23 2019
...THE TORNADO WARNING FOR NORTHEASTERN HARDEMAN AND SOUTHWESTERN
CHESTER COUNTIES WILL EXPIRE AT 615 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CST for western
Tennessee.
LAT...LON 3530 8874 3529 8892 3543 8891 3543 8881
3546 8873
TIME...MOT...LOC 0010Z 237DEG 48KT 3552 8862
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 23, 5:40 PM CST, 1 minute earlier.
Area forecast discussion, Feb 23, 5:40 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
540 PM CST Sat Feb 23 2019
.UPDATE...
See the 00z aviation discussion.
&&
.PREV DISCUSSION... /issued 248 PM CST Sat Feb 23 2019/
DISCUSSION...
Focus remains over north Mississippi and adjacent west Tennessee.
Thunderstorms have struggled to reach severe levels early this
afternoon despite rather impressive CAPE for late February. Water
vapor shows shortwave "spoke" rotating north away from the region
as it tracks quickly toward the Great Lakes. CAMs appear to
respond with dramatic weakening of CAPE from mid-afternoon onward.
Still the threat remains at this time for severe weather as the
surface trough moves across the area this afternoon into early
evening.
Meanwhile, flash flooding remains a threat along and ahead of the
surface trough. Will peal back on the Flash Flood Watch to the
west. Also, gradient wind threat remains ahead and behind the
surface trough and with such wet soils there is a risk for tree
fall in 25Kt winds or greater. Will keep the advisory in place.
Weather pattern change with the exit of the strong shortwave into
the Great Lakes region on Sunday. Upper ridge over the Caribbean
breaks down and the western US trough evolves into move zonal
flow across the country. This is important as the pattern that
brought the abundant rainfall over much of February ends. For the
upcoming week more seasonal temperatures are expected as weak
fronts move through from mid-week into the weekend. These systems
are not expected to produce heavy rainfall.
&&
.AVIATION...
/00z TAFs/
Showers and thunderstorms will end from west to east this evening
with TUP/MKL being the only terminals that may be affected.
Otherwise, expected breezy southwest winds overnight shifting from
the west-northwest late tonight as a cold front moves through the
area. Northwest winds will continue through tomorrow, eventually
weakening by late afternoon. A cloud deck around 2500-3000 ft is
expected to move across the norther reaches of the area overnight
and could provide a brief MVFR ceiling. However, TAFs contain
prevailing VFR conditions at this time.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CST tonight for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until midnight CST tonight for Dunklin-Pemiscot.
MS...Wind Advisory until midnight CST tonight for Benton MS-Coahoma-
DeSoto-Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-
Tunica-Yalobusha.
Flash Flood Watch until midnight CST tonight for Alcorn-Benton
MS-Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.
TN...Wind Advisory until midnight CST tonight for Carroll-Crockett-
Dyer-Fayette-Gibson-Hardeman-Haywood-Henry-Lake-Lauderdale-
Madison-Obion-Shelby-Tipton-Weakley.
Flash Flood Watch until midnight CST tonight for Benton TN-
Carroll-Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Feb 23, 2:47 AM CST, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 247 AM CST Sat Feb 23 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 247 AM CST Sat Feb 23 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Widespread flooding of rivers and low-lying areas will continue today, particularly over north Mississippi. There is a Moderate Risk of severe storms today over north Mississippi and portions of west Tennessee south of I-40. There is an Enhanced Risk of severe storms over east central Arkansas and portions of west Tennessee north of I-40. There is a Slight Risk of severe thunderstorms today over northeast Arkansas and the Missouri bootheel. Widespread damaging winds will be the primary threat. Secondary threats include tornadoes - particularly over the Moderate Risk area - and large hail. Due to saturated soils, large trees may be downed by sub-severe wind gusts. The severe storm threat will end by early evening. Breezy conditions are forecast outside of thunderstorms today. A Wind Advisory is in effect for all the Midsouth except for areas near the Tennessee River valley. .DAYS TWO THROUGH SEVEN...Sunday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through mid-evening. PWB
In the hours before
Special weather statement, Feb 23, 3:28 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
328 PM CST SAT FEB 23 2019
ARZ036-048-MSZ001-TNZ088-232200-
St. Francis AR-Crittenden AR-DeSoto MS-Shelby TN-
328 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CST
FOR...
Northeastern St. Francis County in eastern Arkansas...
Central Crittenden County in eastern Arkansas...
Northwestern DeSoto County in northwestern Mississippi...
Southwestern Shelby County in western Tennessee...
At 328 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Simsboro, or near
Hughes, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern St. Francis...central Crittenden...
northwestern DeSoto and southwestern Shelby Counties should monitor
this storm closely.
LAT...LON 3528 9043 3528 8990 3484 9019 3484 9020
3486 9020 3486 9030 3485 9031 3485 9032
3486 9034 3484 9039 3484 9041 3490 9041
3491 9045
TIME...MOT...LOC 2128Z 238DEG 38KT 3499 9044Special weather statement, Feb 23, 3:39 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CST SAT FEB 23 2019
MSZ004-009-014>016-232230-
Pontotoc MS-Tippah MS-Union MS-Lee MS-Prentiss MS-
339 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CST
FOR...
Northern Pontotoc County in northeastern Mississippi...
Southern Tippah County in northeastern Mississippi...
Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
Western Prentiss County in northeastern Mississippi...
At 339 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over New Albany, moving
northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Pontotoc...southern Tippah...Union...northwestern
Lee and western Prentiss Counties should monitor this storm closely.
LAT...LON 3421 8886 3421 8925 3426 8925 3476 8902
3476 8848
TIME...MOT...LOC 2139Z 217DEG 30KT 3448 8899Local storm report, Feb 23, 4:48 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 2 S AMORY 33.96N 88.48W
02/23/2019 MONROE MS TRAINED SPOTTER
SEVERAL TREES DOWN NEAR THE SCHOOL IN BECKER,
MISSISSIPPI, ON HWY 25.
&&
TLSJRLocal storm report, Feb 23, 4:49 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 4 W LEEDY 34.81N 88.43W
02/23/2019 ALCORN MS 911 CALL CENTER
BRIEF TORNADO ALONG COUNTY ROAD 343. REPORT OF DEBRIS
BEING LOFTED.
&&
MJLocal storm report, Feb 23, 4:57 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 3 WNW BURNSVILLE 34.86N 88.37W
02/23/2019 ALCORN MS LAW ENFORCEMENT
REPORT OF TORNADO TOUCHDOWN ON HWY 72 ON THE TISHOMINGO
AND ALCORN COUNTY LINE.
&&
SGWSpecial weather statement, Feb 23, 5:22 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
522 PM CST SAT FEB 23 2019
TNZ089-090-232345-
Hardeman TN-Fayette TN-
522 PM CST SAT FEB 23 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CST
FOR...
Northwestern Hardeman County in western Tennessee...
Northeastern Fayette County in western Tennessee...
At 522 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Somerville, or 14
miles west of Bolivar, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Hardeman and northeastern Fayette Counties
should monitor this storm closely.
LAT...LON 3511 8905 3511 8938 3533 8933 3540 8924
3540 8919 3542 8918 3542 8884 3539 8884
TIME...MOT...LOC 2322Z 237DEG 50KT 3522 8925The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:07 AM CST | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| Feb 23, 5:36 AM CST | Areal Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 15 hr |
| Feb 23, 6:53 AM CST | Areal Flood Warning | MEG | Hardin, McNairy | 15 hr |
| Feb 23, 8:32 AM CST | River Flood Warning | MEG | Fayette, Shelby | 47 hr |
| Feb 23, 12:19 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 41 min |
| Feb 23, 12:53 PM CST | Special Weather Statement | MEG | Tipton | 52 min |
| Feb 23, 1:06 PM CST | Special Weather Statement | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 39 min |
| Feb 23, 1:15 PM CST | Special Weather Statement | MEG | Lauderdale, Shelby, Tipton | 45 min |
| Feb 23, 2:09 PM CST | Special Weather Statement | MEG | Benton, Carroll, Henry | 66 min |
| Feb 23, 2:16 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Fayette, Gibson, Haywood and 6 more | 3 hr |
| Feb 23, 2:23 PM CST | Special Weather Statement | MEG | Haywood, Madison | 52 min |
| Feb 23, 2:28 PM CST | River Flood Warning | MEG | Shelby | 59 hr |
| Feb 23, 2:34 PM CST | Flash Flood Warning | MEG | Benton, Carroll, Chester, Hardeman, Henderson, Henry and 1 more | 3 hr |
| Feb 23, 3:09 PM CST | Special Weather Statement | MEG | Benton, Carroll, Decatur, Henderson, Madison | 51 min |
| Feb 23, 4:53 PM CST | Tornado Warning | MEG | Hardin | 24 min |
| Feb 23, 5:14 PM CST | Flash Flood Warning | MEG | Crockett, Fayette, Haywood, Tipton | 3 hr |
| Feb 23, 5:22 PM CST | Special Weather Statement | MEG | Hardeman | 23 min |
| Feb 23, 5:27 PM CST | Flash Flood Warning | MEG | Chester, Hardeman, Madison | 3 hr |
| Feb 23, 5:38 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 52 min |
| Feb 23, 5:50 PM CST | Special Weather Statement | MEG | Carroll | 40 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.